Little Worried, - and you think you have it bad?
A1c - 9.6, I take 100 Units of Levimer Nightly. and 30 - 40 units Apedra before meals and sometimes 20-30 units as a buster. (Age 34 weight 250)
I keep my Carbs down to 150 a day.
My usual morning Sugar is 183 - 240
and thoughout the day my sugar is rarely lower then 135

I dont snack at night, but drink un-Godly amount of water.
It seams i take more and more Insulin, and ive started noticing sores developing on me.
I either dont have the money to keep the insulin comming
or the Pharmacy (MedCo) just will not let me have the insulin i need.

Daily
100 units Levimer
~100 units Apedra

Any suggestions or help appreciated.

Views: 183

Comment by Brian (bsc) on January 3, 2013 at 10:29am

Well, we all have it bad. But we can always make some improvements, and I'm sure you can improve things. Your A1c of 9.6 corresponds to an average blood sugar of 230 mg/dl. And once your blood sugar runs high like that you will become more insulin resistant and need more insulin.

So I'd like to make a couple of suggestions. First, split your Levemir. And when you inject, instead of injecting 50 units in a single site, spread it into a couple of sites, 10-20 units each. When you inject 50 units all at once, the insulin is less effective.

And although it may seem wasteful, do corrections when needed. Start the morning with a correction for any morning highs (I call those Darn Phenomenon) and then start testing after meals and correcting. When you get your pre-meal blood sugars normalized (70-110 mg/dl), you should need less insulin.

And a final suggestion, although 150g/day of carbs is really good, you could take it even lower, reducing your need for Aprida at meals and helping you get things under control. I found the book "Diabetes Solution" by Bernstein really helpful.

And keep a positive view on this. You can do this.

Comment by Marie B on January 3, 2013 at 10:46am

they do make a U500 insulin, which is 5 times as concentrated. however, I'm not sure whether they make a long acting lantus/levemir type, or just the fast acting type like apidra. we have a U500 group, feel free to join it if you would like to ask them
http://www.tudiabetes.org/group/u500insulin

Comment by Nodcom on January 3, 2013 at 12:53pm

Thank you Brian i will give that a try and go from there. as you thought i was injecting myself in one place with the 50 / 50 Levemir. (rotating sites each night) but i will spread out the injections over different areas. and i will start giving myself more correction doses.

Marie, the doc did mention the concentrated insulin, im hopefull brians suggestion will help with my bodys resistance, I will check out the U500 group.

Thank you Brian, Marie.

Comment by TheTurtleMoves on January 3, 2013 at 3:21pm

My brother (who also has Type 1 diabetes and is a bodybuilder) recently had similar problems with his insulin resistance increasing.

What finally worked for him was to cut his carb intake waaay down. He dropped it to near-zero over the course of a month and kept it there for a few weeks until his insulin needs, and resistance, dropped back down to manageable levels.

Now he's gone from doses about the same size as yours, down to approx 35 units of Lantus/day and no bolusing as long as he keeps his intake down to 140g of carbs spread evenly through the day.

Mind you, Christmas (and my baking) blew that all to heck. ;)

Best of luck!
Adrian

Comment by Stemwinder (Gary) on January 3, 2013 at 6:28pm

I have been where your at. I was 225 lbs and injecting 120 units of Levemir and almost as much Novolog. I managed to tame my insulin resistant monster thru exercise mostly and diet. I know I said them, those nasty two words that all T2's are tired of hearing but they do work. Exercise is the best way I know to burn off excess BG.

I know that taking a lot of insulin can be worrisome but your insulin needs are what you need and are nothing to be ashamed of, whats important is getting you bg under control. I asked my doctor how much is to much and he said you can't take enough to be toxic and the only bad side effect can be low bg.

I'm also wondering if you're taking Metformin. It is often discontinued when insulin is started but Metformin really helps with insulin resistance and also helps with the Dawn Phenomenon or "Darn Phenomenon" as Brian calls it. Brian has made good suggestions especially about Bernsteins book.

Gary

Comment by Nodcom on January 4, 2013 at 11:06am

Thank you TheTurtleMoves, im going to give the Carb thing a try.
Stemwinder, I have been exercising, and for the Metformin, WAY too many sideffects for me to continue using it (on for 8 months regularly). one odd thing i have noticed from keeping a log.. when im Active (exercise/..active) my Bg goes UP and this is 2-4 hr between eat/drink. when im riding in a car or reading/not active for an extendid period of time 6-8 hr + my Bg goes down into 60's and i get to experiance the bad things..
Adderall has been suggested to me to loose the weight and get my body on track. has anyone else been approched with this?

Comment by TheTurtleMoves on January 4, 2013 at 11:34am

Stress can raise your blood sugar so if you're stressing/pushing yourself when you're active, that can be raising it. Even when the activity should bring it down!

Comment by Nodcom on January 7, 2013 at 7:23am

Well over the weekend i have been taking more and more Insulin to keep me below the 150 mark.. i have notice my mood deteriorating. is this normal? i dont like being a crab, and the only change is lower blood sugars.

Comment by Marie B on January 7, 2013 at 9:46am

Nodcom, sorry to hear about the moodiness. May I suggest taking a walk? I know the weather might not be the greatest, but I always feel better and clear my head with a 20 to 30 min walk, and it definitely helps in the bg dept.

Comment by Nodcom on January 7, 2013 at 9:54am
Just trying to put my finger on what may be causing my mood to go sour, and lately ive also noticed acid indigestion more and more.. does the changes in bg also cause this?

Comment

You need to be a member of Diabetes community by Diabetes Hands Foundation: TuDiabetes to add comments!

Join Diabetes community by Diabetes Hands Foundation: TuDiabetes

Advertisement



REsources

From the Diabetes Hands Foundation blog...

An eye opening experience at @CWDiabetes!

Last month, I had one of the most amazing experiences I have had with technology since I have been living with diabetes. It happened at the Focus On Technology conference organized by Children With Diabetes in Los Angeles (the first Read on! →

World Diabetes Day at REALM Charter School

REALM Charter is a middle school full of amazing young people eager to learn about World Diabetes Day. Team DHF spent the day with over 300 students and taught them about the Big Blue Test and what they can do Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)

DHF VOLUNTEERS


Lead Administrator

Brian (bsc) (has type 2)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

DanP (has Type 1)

Gary (has type 2)

David (has type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service